Oklahoma, 2017Tornadoes and Flash Flooding in Oklahoma, April 28 to 29, 2017
April 28 to 29, 2017 · NWS TSA · 50 events in 17 counties and zones
Strong to severe thunderstorms developed during the late evening hours of the 28th over portions of eastern Oklahoma, along and north of a warm front that had moved into the area during the day. These storms produced a strong tornado, hail up to baseball size, damaging wind, and locally heavy rainfall through the early morning hours of the 29th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $955,000
- Crop damage
- None recorded
- Events
- 50
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed during the late evening hours of the 28th over portions of eastern Oklahoma, along and north of a warm front that had moved into the area during the day. These storms produced a strong tornado, hail up to baseball size, damaging wind, and locally heavy rainfall through the early morning hours of the 29th.
Another round of severe weather developed during the afternoon hours of the 29th, as a cold front moved into the area from the north. These storms produced a tornado, hail up to golfball size, damaging wind, and locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 28, 9:03 PM CST, 33 minutes earlier.
Area forecast discussion, Apr 28, 9:03 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1003 PM CDT Fri Apr 28 2017
...UPDATE...
This evening a warm frontal boundary had entered into Southeast
Oklahoma while a cold frontal boundary had pushed southeast into
Northwest Oklahoma and Southeast Kansas. These two boundaries were
associated with a surface boundary over Southwest Texas and an
upper low moving into Northern New Mexico. In response...scattered
showers and thunderstorms have begun to develop across Eastern
Oklahoma and Northwest Arkansas with a couple storms in Northwest
Arkansas quickly becoming strong to potentially severe.
Through the overnight hours...the warm frontal boundary is
expected to lift a little further north to perhaps near/slightly
north of the Interstate 40 corridor while the cold push in
Southeast Kansas moves into the northern part of Northeast
Oklahoma. This will allow for thunderstorms to continue to develop
and spread across Eastern Oklahoma and Northwest Arkansas...with
the greater potential north of the warm front. Mostly elevated
convection late this evening should continue overnight.
However...any storms that can develop and be rooted with the warm
front could have the potential to become more surface based. The
result will continue severe potentials overnight with large
hail...damaging winds and also a small tornado threat across the
CWA.
Late tonight into Saturday morning...convection out west should
also spread into CWA and transform the severe potential into more
of a large hail and damaging wind threat. Also...tonight into
Saturday with the multiple rounds of thunderstorms
forecast...periods of heavy rainfall increasing flash flooding
conditions will become possible. Thus...will keep the current
flash flood watch as is.
Temperatures overnight...should remain on the warm side within the
warm sector across Southeast Oklahoma...while parts of Northeast
Oklahoma could fall into the lower 50s behind the cold push moving
toward the region.
In response to the events for tonight...for the evening update...
have added minor tweaks to the overnight grids based on current
trends as the current forecast seems to be in fairly good shape.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 63 72 49 58 / 100 100 80 50
FSM 68 82 59 68 / 60 100 100 50
MLC 68 79 51 63 / 70 90 80 30
BVO 56 65 48 55 / 100 90 80 50
FYV 64 76 56 60 / 80 100 100 60
BYV 64 78 61 61 / 100 100 100 60
MKO 65 77 52 61 / 80 100 80 50
MIO 61 71 53 57 / 100 100 90 60
F10 65 76 49 60 / 70 100 80 30
HHW 71 80 55 64 / 40 90 90 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053-057-058-
060>076.
AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...20
AVIATION.....05Hazardous weather outlook, Apr 28, 4:35 PM CST, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
535 PM CDT Fri Apr 28 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
535 PM CDT Fri Apr 28 2017
...SIGNIFICANT FLOODING AND SEVERE RISK THRU THE WEEKEND...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 8 pm.
Area OF GREATER RISK...Mainly north of a McAlester to Fort Smith
line and along and south of Interstate 44.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 8 pm.
AREA AT GREATEST RISK...Mainly north of a McAlester to Fort Smith
line and along and south of Interstate 44.
FLASH FLOOD.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...After 8 pm.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 8 pm.
DISCUSSION...
Severe storm chances along with potential flash flooding will
increase this evening and overnight tonight across Eastern
Oklahoma and Northwest Arkansas. Very large hail to baseball size,
damaging winds to 70 mph, and an isolated tornado are possible.
Clusters of thunderstorms continuing to develop over the Oklahoma
and Texas Panhandles will continue to push eastward and move into
Eastern Oklahoma and Northwest Arkansas late this evening and
overnight. At the same time...additional thunderstorms are
forecast to develop this evening and tonight along and north of a
warm frontal boundary lifting north across Southeast Oklahoma and
Western Arkansas. All modes of severe weather will be possible
with this activity through into the overnight hours and transition
to more of a large hail and damaging wind threat late tonight
across the region.
Also through tonight...multiple rounds of heavy rainfall are
expected to develop across Eastern Oklahoma and Northwest Arkansas
as the frontal boundary becomes nearly stationary over the region.
This will increase the potential for flash flooding with the
greater potential over Northeast Oklahoma into Northwest Arkansas.
A flash flood watch is in effect starting this evening and
continuing into Sunday morning.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...No Hazards.
MONDAY...High Wind Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Multiple rounds of thunderstorms will continue to impact the region
Saturday and Saturday night as a powerful upper level storm system
develops to our west and interacts with a frontal boundary draped
over the region. Storm total rainfall in the 4 to 7 inch range is
expected, with locally heavier amounts likely across much of northeast
and east central Oklahoma into Northwest Arkansas thru Sunday.
This heavy rainfall could lead to life-threatening flash flooding
and significant flooding of area rivers and lakes. Locations
downstream from dams could see significant flooding as water is
released from the flooded lakes.
The quasi-stationary frontal boundary and approaching upper system
will continue to be the focus for storms with severe potential
during the afternoon and evening hours Saturday. The severe
weather threat...and heavy rainfall threat will will come to an
end from west to east as a cold front sweeps across the region
late Saturday night into Sunday morning.
Towards the middle of next week...another storm system will bring
the potential for more storms to the region. This system is expected
to push through too quickly to bring significant rainfall. Organized
severe weather is not expected either.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
This is an evolving system and the axis of heavy rainfall will
likely continue to be fine tuned. Continue to follow the latest
updates and forecasts over the next 24 to 36 hours regarding the
expected hazardous weather that will affect much of the area this
weekend.
weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Apr 28, 8:37 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
937 PM CDT FRI APR 28 2017
ARZ002-011-290300-
Carroll AR-Madison AR-
937 PM CDT FRI APR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON AND EASTERN
CARROLL COUNTIES UNTIL 1000 PM CDT...
At 937 PM CDT, a strong thunderstorm was located 4 miles northeast of
Aurora, moving northeast at 50 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Huntsville... Green Forest...
Carrollton... Rudd...
Kingston... Marble...
Aurora... Osage...
Rule... Alpena...
Dryfork... Cabanal...
Harmony... Metalton...
Connor... Coin...
Alabam... Delmar...
Denver...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3612 9337 3612 9348 3608 9348 3608 9345
3607 9345 3593 9364 3606 9380 3647 9339
3639 9329 3617 9330
TIME...MOT...LOC 0237Z 223DEG 43KT 3606 9366Special weather statement, Apr 28, 8:54 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
954 PM CDT FRI APR 28 2017
OKZ076-290330-
Le Flore OK-
954 PM CDT FRI APR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE COUNTY UNTIL
1030 PM CDT...
At 954 PM CDT, a strong thunderstorm was located over Lake Wister
State Park, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Poteau... Spiro...
Panama... Wister...
Howe... Cameron...
Lake Wister State Park... Shady Point...
Rock Island... Scullyville...
Summerfield...
LAT...LON 3482 9473 3492 9490 3530 9461 3518 9444
3516 9444
TIME...MOT...LOC 0254Z 215DEG 46KT 3494 9477Event by event
23 flash flood, 15 hail, 10 thunderstorm wind, 2 tornado. Local standard time, as filed.
Tornado, Le Flore
- When
- April 28, 9:36 PM CST to 9:51 PM CST
- Where
- Le Flore County, 2.51 mi NNE of Neff to 2.64 mi SSE of Scullyville
- Rating
- EF2
- Path length
- 8.1 mi
- Path width
- 750 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.102, -94.578
A tornado developed southwest of Cameron and moved generally north. It destroyed mobile homes, damaged homes, destroyed outbuildings, snapped numerous trees and power poles, uprooted numerous trees, and rolled several vehicles. Based on this damage, maximum estimated wind in the tornado was 110 to 120 mph.
Hail, Le Flore
- When
- April 28, 9:45 PM CST
- Where
- Le Flore County, 0.14 mi ENE of Pocola
- Measured
- 2.75 in hail
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 35.231, -94.478
Hail, Le Flore
- When
- April 28, 9:49 PM CST
- Where
- Le Flore County, 0.32 mi NNW of Poteau
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.054, -94.623
Hail, Le Flore
- When
- April 28, 9:50 PM CST
- Where
- Le Flore County, 0.9 mi ENE of Arkoma
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 35.355, -94.435
Hail, Le Flore
- When
- April 28, 9:50 PM CST
- Where
- Le Flore County, 1.29 mi SSE of Stony Pt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.234, -94.669
Hail, Le Flore
- When
- April 28, 10:05 PM CST
- Where
- Le Flore County, 0.79 mi ENE of Arkoma
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.354, -94.437
Hail, Sequoyah
- When
- April 28, 10:15 PM CST
- Where
- Sequoyah County, 0.7 mi SSE of West Ft Smith
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.390, -94.447
Hail, McIntosh
- When
- April 28, 10:20 PM CST
- Where
- McIntosh County, 0.69 mi N of Onapa
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.410, -95.550
Hail, Muskogee
- When
- April 28, 10:33 PM CST
- Where
- Muskogee County, 1 mi S of Muskogee
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.736, -95.370
Hail, Cherokee
- When
- April 29, 12:33 AM CST
- Where
- Cherokee County, Tahlequah
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.920, -94.970
Thunderstorm Wind, Creek
- When
- April 29, 2:55 AM CST
- Where
- Creek County, 0.43 mi NW of Oilton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.085, -96.585
Strong thunderstorm wind blew down several trees.
Thunderstorm Wind, Osage
- When
- April 29, 3:16 AM CST
- Where
- Osage County, 1.31 mi ENE of Prue
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- County Official
- Coordinates
- 36.240, -96.300
Strong thunderstorm wind destroyed a windmill and damaged the roofs of homes.
Thunderstorm Wind, Osage
- When
- April 29, 3:45 AM CST
- Where
- Osage County, 2 mi W of Skiatook
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.370, -96.036
Thunderstorm wind gusts were estimated to near 60 mph.
Hail, Osage
- When
- April 29, 3:45 AM CST
- Where
- Osage County, 2 mi W of Skiatook
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.370, -96.036
Thunderstorm Wind, Rogers
- When
- April 29, 4:20 AM CST
- Where
- Rogers County, 1.09 mi W of Talala
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.530, -95.700
Strong thunderstorm wind damaged the roof of a home.
Thunderstorm Wind, Rogers
- When
- April 29, 4:20 AM CST
- Where
- Rogers County, 4.74 mi NW of Talala
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.574, -95.745
The Oklahoma Mesonet station near Talala measured 77 mph thunderstorm wind gusts.
Thunderstorm Wind, Mayes
- When
- April 29, 4:45 AM CST
- Where
- Mayes County, 4 mi N of Pryor
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.358, -95.320
Thunderstorm wind gusts were estimated to 65 mph north of Pryor.
Thunderstorm Wind, Craig
- When
- April 29, 5:17 AM CST
- Where
- Craig County, 3.04 mi SW of Todd
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 36.640, -95.060
A storm chaser measured thunderstorm wind gusts to 76 mph.
Flash Flood, Mayes
- When
- April 29, 9:30 AM CST to 3:30 PM CST
- Where
- Mayes County, 0.39 mi NW of Pryor to 1.03 mi E of Pryor
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.304, -95.325
Streets were severely flooded in and around Pryor.
Flash Flood, Mayes
- When
- April 29, 9:30 AM CST to 3:30 PM CST
- Where
- Mayes County, 0.84 mi NNW of Adair to 0.73 mi NW of Adair
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.441, -95.275
Streets were severely flooded in and around Adair.
Flash Flood, McIntosh
- When
- April 29, 10:12 AM CST to 3:30 PM CST
- Where
- McIntosh County, 3.16 mi N of Checotah to 2.99 mi NNW of Checotah
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 35.475, -95.529
Numerous streets were flooded in town.
Flash Flood, Muskogee
- When
- April 29, 11:26 AM CST to 3:30 PM CST
- Where
- Muskogee County, 0.85 mi ENE of Bacone to 1.03 mi ENE of Bacone
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.756, -95.317
Portions of Gibson Street were flooded near the Muskogee Turnpike.
Flash Flood, Cherokee
- When
- April 29, 11:38 AM CST to 3:30 PM CST
- Where
- Cherokee County, 0.37 mi W of Tahlequah to 0.62 mi SSW of Tahlequah
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 35.919, -94.977
Numerous streets were flooded in Tahlequah.
Flash Flood, Muskogee
- When
- April 29, 11:39 AM CST to 3:30 PM CST
- Where
- Muskogee County, 1.29 mi SW of Shopton to 0.86 mi SW of Shopton
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 35.719, -95.368
Several streets were flooded in the Grandview neighborhood on the south side of Muskogee.
Flash Flood, Rogers
- When
- April 29, 1:28 PM CST to 5:30 PM CST
- Where
- Rogers County, 1.19 mi N of Oologah to 1.18 mi N of Oologah
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.467, -95.702
The E 380 Road was flooded east of Highway 169, where a creek overflowed the bridge.
Flash Flood, Cherokee
- When
- April 29, 1:30 PM CST to 5:30 PM CST
- Where
- Cherokee County, 10 mi NNE of Tahlequah to 1.86 mi NW of Ellerville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.054, -94.902
A section of Highway 10 near Moodys was washed out from heavy rain and subsequent flooding.
Hail, Choctaw
- When
- April 29, 3:00 PM CST
- Where
- Choctaw County, Boswell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.030, -95.870
Hail, Pittsburg
- When
- April 29, 3:10 PM CST
- Where
- Pittsburg County, 0.73 mi ESE of Haileyville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.845, -95.559
Tornado, Sequoyah
- When
- April 29, 3:17 PM CST to 3:30 PM CST
- Where
- Sequoyah County, 1.39 mi ENE of Sallisaw Arpt to 2.78 mi SE of Akins
- Rating
- EF1
- Path length
- 7.3 mi
- Path width
- 600 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.439, -94.778
A tornado developed southwest of Shadow Creek Country Club. It moved northeast uprooting trees, snapping power poles, and destroying outbuildings. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Hail, Adair
- When
- April 29, 4:30 PM CST
- Where
- Adair County, Stilwell
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 35.820, -94.630
Thunderstorm Wind, Pittsburg
- When
- April 29, 4:59 PM CST
- Where
- Pittsburg County, 0.32 mi NNE of Quinton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.124, -95.368
Thunderstorm wind gusts were estimated to 60 mph.
Hail, Mayes
- When
- April 29, 5:15 PM CST
- Where
- Mayes County, 1.34 mi E of Green
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.380, -95.256
Thunderstorm Wind, Sequoyah
- When
- April 29, 5:15 PM CST
- Where
- Sequoyah County, Gore
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.530, -95.120
Strong thunderstorm wind blew down several small trees.
Hail, Mayes
- When
- April 29, 5:25 PM CST
- Where
- Mayes County, 6 mi SE of Adair
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.369, -95.194
Flash Flood, Pittsburg
- When
- April 29, 5:45 PM CST to 11:15 PM CST
- Where
- Pittsburg County, 0.41 mi WSW of Dow to 1.46 mi NNE of Dow
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.868, -95.587
Numerous roads were flooded and closed.
Flash Flood, Muskogee
- When
- April 29, 5:47 PM CST to 11:15 PM CST
- Where
- Muskogee County, 1.37 mi N of Jamesville to 1.38 mi SSW of Boynton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.770, -95.650
Numerous roads across the county were flooded and impassable. Some roads were washed out, and one bridge was damaged.
Flash Flood, Cherokee
- When
- April 29, 5:50 PM CST to 11:15 PM CST
- Where
- Cherokee County, 4.53 mi S of Cookson to 4.57 mi S of Cookson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.635, -94.977
Cato Creek Road was closed near Lake Tenkiller due to flooding.
Flash Flood, Latimer
- When
- April 29, 6:00 PM CST to 11:15 PM CST
- Where
- Latimer County, 1.9 mi N of Drumb to 0.95 mi NE of Degnan
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.947, -95.484
Several roads west of Wilburton were flooded. Highbridge Road was severely flooded at Beaver Creek. A woman drove into flood waters there, was washed downstream, and drowned.
Thunderstorm Wind, Haskell
- When
- April 29, 6:14 PM CST
- Where
- Haskell County, 0.49 mi NE of Stigler
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.255, -95.124
Strong thunderstorm wind blew down trees.
Flash Flood, Muskogee
- When
- April 29, 6:43 PM CST to 11:15 PM CST
- Where
- Muskogee County, 2.02 mi NNE of Hatbox Arpt to 0.47 mi W of Neha
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 35.778, -95.411
Multiple roads across town were flooded and impassable. Some houses on south side of town were evacuated due to them being inundated by flood water.
Flash Flood, Sequoyah
- When
- April 29, 6:45 PM CST to 11:15 PM CST
- Where
- Sequoyah County, 0.68 mi SW of Vian to 0.65 mi NW of Vian
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.494, -94.980
Numerous streets were flooded in Vian.
Flash Flood, Tulsa
- When
- April 29, 7:29 PM CST to 11:00 PM CST
- Where
- Tulsa County, 4 mi NE of Tulsa to 1.05 mi NNW of Dawson
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.191, -95.899
Numerous streets were flooded on the northeast side of town.
Flash Flood, Rogers
- When
- April 29, 8:20 PM CST to 11:15 PM CST
- Where
- Rogers County, 1.31 mi NNW of Oologah to 1.27 mi NNW of Oologah
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.468, -95.708
Portions of the E 380 Road were flooded east of Highway 169.
Flash Flood, Rogers
- When
- April 29, 8:25 PM CST to 11:15 PM CST
- Where
- Rogers County, 5.43 mi SW of Sageeyah to 5.32 mi SW of Sageeyah
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 36.315, -95.719
A portion of Highway 20 at Keetonville Hill was down to one lane due to debris in the roadway following a mud slide.
Flash Flood, Tulsa
- When
- April 29, 8:30 PM CST to 11:00 PM CST
- Where
- Tulsa County, 3.05 mi WNW of Owasso to 3.56 mi W of Owasso
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.280, -95.903
Portions of E 86th Street N were flooded and closed between N Sheridan Road and N Yale Avenue.
Flash Flood, Okmulgee
- When
- April 29, 9:24 PM CST to 11:00 PM CST
- Where
- Okmulgee County, 0.7 mi WNW of Schulter to 0.57 mi W of Schulter
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.522, -95.962
Cherry Road northwest of Schulter was closed due to high water.
Flash Flood, Okmulgee
- When
- April 29, 10:00 PM CST to 11:15 PM CST
- Where
- Okmulgee County, 0.94 mi E of Hector to 2.06 mi E of Hector
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.831, -95.903
Portions of Bixby Road were closed between Hectorville Road and Ferguson Road due to flooding.
Flash Flood, Haskell
- When
- April 29, 10:00 PM CST to 11:15 PM CST
- Where
- Haskell County, 1.01 mi WNW of Kinta to 0.75 mi WSW of Kinta
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Broadcast Media
- Coordinates
- 35.127, -95.246
Approximately 40 structures were damaged by flood waters. Numerous roads were flooded in town.
Flash Flood, Rogers
- When
- April 29, 10:00 PM CST to 11:00 PM CST
- Where
- Rogers County, 3.49 mi NNW of Owasso Arpt to 2.22 mi NNE of Owasso Arpt
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 36.319, -95.794
Portions of E 106th Street N were flooded and impassable between N 161st E Avenue and N 193rd E Avenue. Portions of N 193rd E Avenue were flooded between E 106th Street N and Highway 20.
Flash Flood, McIntosh
- When
- April 29, 10:53 PM CST to 11:15 PM CST
- Where
- McIntosh County, 2.4 mi NNW of Checotah to 3.33 mi N of Checotah
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Storm Chaser
- Coordinates
- 35.462, -95.537
Many roads in town were flooded and impassable, and flood water inundated some homes.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Arkansas, April 28 to 30, 20175 deaths · $133,000 · EF1 · 28 events
- Flash Flooding and Flooding in Missouri, April 28 to 30, 20172 deaths · $116 million · 1.75 in hail · 117 events
- Rip Current in Florida, April 28, 20171 death · 2 injured · 1 event
- Flash Flooding and Flooding in Indiana, April 28 to 30, 2017$4.0 million · 14 events
- Tornado and Flash Flooding in Kentucky, April 28 to 30, 2017$350,000 · EF1 · 35 events
- Flash Flooding and Flooding in Illinois, April 28 to 29, 2017$260,000 · 0.75 in hail · 10 events
- Hail and Damaging Winds in Illinois, April 28, 2017$190,000 · 70 kt wind · 3 events
- Flash Flooding and Flooding in Indiana, April 28 to 29, 2017$130,000 · 2 in hail · 7 events
- Hail and Damaging Winds in Indiana, April 28, 2017$63,000 · 1.75 in hail · 9 events
- Winter Storm in Colorado, April 28 to 30, 201719 events
- Hail and Damaging Winds in Kentucky, April 28 to 29, 2017$18,000 · 1 in hail · 6 events
- Blizzard and Winter Storm in Kansas, April 28 to 30, 201755 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691673, 691498, 691499, 691500, 691501, 691503, 691505, 691506, 691507, 691524, 691526, 691527, 691529, 696944, 691532, 691533, 691543, 691546, 691574, 691575, 691577, 691578, 691580, 691581, 691582, 691583, 691606, 691608, 691675, 691610, 691612, 691614, 691615, 691616, 691617, 691734, 691737, 697023, 691738, 691751, and more.